Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 75, NWS Memphis, TN

May 10, 2004Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2004, 2:58 PM CDT for Lauderdale County, Tennessee. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2004, 2:58 PM CDT (19:58 UTC)
Expired
May 10, 2004, 3:30 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lauderdale County, TN

What was reported inside it

TimeReportWhereRemark
May 10, 3:00 PM CDTHAIL 0.75Ft Pillow, TN
May 10, 3:00 PM CDTHAIL 0.75Ft Pillow, TN
May 10, 3:00 PM CDTHAIL 0.75Ft Pillow, TN
May 10, 3:00 PM CDTHAIL 0.75Ft Pillow, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS54 KMEG 101958
SVRMEM
TNC097-102030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON MAY 10 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 330 PM CDT

* AT 258 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  FORT PILLOW...MOVING NORTHEAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE...
  RIPLEY...EDITH...

.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER

.INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3567 8988 3563 8970 3577 8945 3590 8961

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:27 PM CDT, 31 minutes earlier.

Area forecast discussion, May 10, 2:27 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT MON MAY 10 2004

.DISCUSSION...
SCT TSRAS STARTING TO FIRE ACRS THE MID SOUTH THIS AFTN. AXIS OF
DEVELOPMENT SEEMS TO CORRESPOND WITH CAPE VALUES OVER 2200 J/KG ACRS
THE DELTA. EXPECT THESE STORMS TO CONT TO DEVELOP DURING THE LATE
AFTN BEFORE DYING OFF WITH LOSS OF HEATING. WITH DEGREE OF
INSTABILITY PRESENT ACRS THE MID SOUTH THIS AFTN/EARLY EVENING A
STORM OR TWO COULD BECOME SEVERE WITH PENNY SIZE HAIL AND GUSTY
WINDS.

ANOTHER WARM AND MUGGY DAY ON TAP FOR TUE. HARD TO PICK OUT A
TRIGGER TO HELP KICK OFF TSTMS BUT HEATING SHOULD DO. WL GO WITH CHC
POPS FOR MAINLY AFTN/EVENING CONVECTION. A BETTER TRIGGER MOVES
INTO THE AREA WED AFTN IN THE FORM OF A DECENT 500 MB SHORTWAVE.
THIS WL KICK OFF MORE PLENTIFUL CONVECTION WED. CDFNT STARTS TO MOVE
INTO NW AR AND S CNTRL MO WITH ANOTHER SHORTWAVE PASSING THROUGH SO
ANOTHER GOOD CHANCE OF PRECIP EXPECTED THU.

FRI-MON...CDFNT WL SLOWLY SAG SOUTH INTO THE MID SOUTH FRI
AFTN/NIGHT. FRONT IS EXPECTED TO STALL ACROSS THE REGION THIS
WEEKEND AND MAY PROVIDE A FOCUS FOR HEAVY PRECIP. GFS INDICATES
FRONT SHOULD WEAKEN AND MOVE OFF TO THE EAST SOMETIME AROUND MONDAY
AS AN UPPER RIDGE INTENSIFIES ACRS THE SRN PLAINS...BRINGING THE
RETURN OF DRY WEATHER TO THE REGION.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SJM
Hazardous weather outlook, May 10, 4:30 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT MON MAY 10 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. IN
ADDITION...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH
SUNDAY. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

LOCALLY HEAVY RAIN IS POSSIBLE BY THE END OF THE WEEK AS A COLD
FRONT STALLS ACROSS THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ADVISED TO KEEP IN TOUCH WITH THE LATEST WEATHER FORECASTS THIS
WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:04 PM CDTSevere Thunderstorm WarningMEGTipton26 min
May 10, 3:29 PM CDTSevere Thunderstorm WarningMEGLauderdale31 min
May 10, 3:40 PM CDTSevere Thunderstorm WarningMEGHaywood35 min
May 10, 3:43 PM CDTSevere Thunderstorm WarningMEGTipton17 min
May 10, 4:19 PM CDTSevere Thunderstorm WarningMEGHaywood26 min
May 10, 4:33 PM CDTSevere Thunderstorm WarningMEGLake, Obion27 min
May 10, 4:40 PM CDTFlash Flood WarningMEGLake2 hr
May 10, 4:51 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman24 min
May 10, 5:02 PM CDTFlash Flood WarningMEGHaywood118 min
May 10, 5:21 PM CDTSevere Thunderstorm WarningMEGCrockett24 min
May 10, 5:52 PM CDTSevere Thunderstorm WarningMEGFayette23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.